MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during procedure, the catheter was placed in the left jugular vein.Following puncture, tunneling, and advancement of the catheter to the right atrium under fluoroscopic and ultrasound guidance, patency and blood return tests were unsuccessful.Kinking was ruled out by fluoroscopy, and traction maneuvers were performed to modify the catheter angulation.Due to inadequate blood return, the catheter was removed.The catheter was not repaired, and there was no luer adapter issue.A second catheter was placed on the contralateral side with successful results.Medical or surgical intervention was not needed to prevent a permanent impairment of a function, and the event did not lead to or extend patient hospitalization.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the interventional radiology procedure in the hemodynamics area of the hospital, following asepsis and antisepsis under sedation, the catheter was placed in the left jugular vein.Following puncture, tunneling, and advancement of the catheter to the right atrium under fluoroscopic and ultrasound guidance, and progressive dilation to 15 french, leaving a peel away 15 french introducer.The catheter was then tunneled from the left supraclavicular portion into the left jugular region, where the 14.5 x 23 catheter introducer was placed and left in the vein.The catheter was tested for arterial lumen dysfunction, and the patency and blood return tests were unsuccessful.Kinking was ruled out by fluoroscopy.Even though traction maneuvers were performed to modify the catheter angulation, venous return did not improve.It was observed that the catheter was dysfunctional.The line was not hard to flush with the syringe, and there was no blood return prior to syringe flush.Heparin was used as an anticoagulant during the procedure, and reverse flow was unsuccessful.Flushing was done prior to installation, and the catheter was flushed with no eventualities.No other products were utilized with the device.The cleaning agent used was flush water, and there was no leak observed.The insertion site was treated (antisepsis) with 2% chlorhexidine gluconate and 70% isopropyl alcohol prior to product placement.Nothing unusual was observed on the device prior to use, and no other defects or damages were found.The catheter was not repaired, and there was no luer adapter issue.Attempts to reposition the first catheter were unsuccessful.Due to inadequate blood return, the catheter was removed.A flush was then performed on the internal jugular vein on the right side.Afterward, a new puncture was made, and 15 french dilators were advanced and tunneled from the right supraclavicular area into the left atrium, and a 19 "ali-shaped" dilator was inserted into the atrium.A new/second catheter was placed on the contralateral side on the same day from the same manufacturer, with the same product id (identifier) and the same lot number, with successful results.Both neck regions were sutured using competitor's sutures, and the catheter was secured in place.It was then heparinized with 1.4 ml (milliliters) of 1000 u/l ( units per liter) heparin and covered.There were no anesthesia/sedation complications.The procedure was completed.There was a blood loss of approximately 20 ml, but no blood transfusion was required.Medical or surgical intervention was not needed to prevent a p ermanent impairment of a function, and the event did not lead to or extend patient hospitalization.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during the interventional radiology procedure in the hemodynamics area of the hospital, following asepsis and antisepsis under sedation, the catheter was placed in the left jugular vein.Following puncture, tunneling, and advancement of the catheter to the right atrium under fluoroscopic and ultrasound guidance, and progressive dilation to 15 french, leaving a peel away 15 french introducer.The catheter was then tunneled from the left supraclavicular portion into the left jugular region, where the 14.5 x 23 catheter introducer was placed and left in the vein.The catheter was tested for arterial lumen dysfunction, and the patency and blood return tests were unsuccessful.Kinking was ruled out by fluoroscopy.Even though traction maneuvers were performed to modify the catheter angulation, venous return did not improve.It was observed that the catheter was dysfunctional.The line was not hard to flush with the syringe, and there was no blood return prior to syringe flush.Heparin was used as an anticoagulant during the procedure, and reverse flow was unsuccessful.The catheter was flushed before installation without any issues.No other products were utilized with the device.The cleaning agent used was irrigation water, and there was no leak observed.The insertion site was treated (antisepsis) with 2% chlorhexidine gluconate and 70% isopropyl alcohol prior to product placement.Nothing unusual was observed on the device prior to use, and no other defects or damages were found.The catheter was not repaired, and there was no luer adapter issue.The first catheter was attempted to be repositioned, and its position was modified without success.Due to inadequate blood return, the catheter was removed.A flush was then performed on the internal jugular vein on the right side.Afterward, a new puncture was made, and 15 french dilators were advanced and tunneled from the right supraclavicular area into the left atrium, and a 19 "ali-shaped" dilator was inserted into the atrium.A new/second catheter was placed on the contralateral side on the same day from the same manufacturer, with the same product id (identifier) and the same lot number, with successful results.Both neck regions were sutured using competitor's sutures, and the catheter was secured in place.It was then heparinized with 1.4 ml (milliliters) of 1000 u/l (units per liter) heparin and covered.There were no anesthesia/sedation complications.The procedure was completed.There was a blood loss of approximately 20 ml, but no blood transfusion was required.Medical or surgical intervention was not needed to prevent a permanent impairment of a function, and the event did not lead to or extend patient hospitalization.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: a1, a2, a4, b5, e1(prefix, first name), e3, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the interventional radiology procedure in the hemodynamics area of the hospital, following asepsis and antisepsis under sedation, the catheter was placed in the left jugular vein.Following puncture, tunneling, and advancement of the catheter to the right atrium under fluoroscopic and ultrasound guidance, and progressive dilation to 15 french, leaving a peel away 15 french introducer.The catheter was then tunneled from the left supraclavicular portion into the left jugular region, where the 14.5 x 23 catheter introducer was placed and left in the vein.The catheter was tested for arterial lumen dysfunction, and the patency and blood return tests were unsuccessful.Kinking was ruled out by fluoroscopy.Even though traction maneuvers were performed to modify the catheter angulation, venous return did not improve.It was observed that the catheter was dysfunctional.The line was not hard to flush with the syringe, and there was no blood return prior to syringe flush.Heparin was used as an anticoagulant during the procedure, and reverse flow was unsuccessful.Flushing was done prior to installation, and the catheter was flushed with no eventualities.No other products were utilized with the device.The cleaning agent used was flush water, and there was no leak observed.The insertion site was treated (antisepsis) with 2% chlorhexidine gluconate and 70% isopropyl alcohol prior to product placement.Nothing unusual was observed on the device prior to use, and no other defects or damages were found.The catheter was not repaired, and there was no luer adapter issue.Attempts to reposition the first catheter were unsuccessful.Due to inadequate blood return, the catheter was removed.A flush was then performed on the internal jugular vein on the right side.Afterward, a new puncture was made, and 15 french dilators were advanced and tunneled from the right supraclavicular area into the left atrium, and a 19 "ali-shaped" dilator was inserted into the atrium.A new/second catheter was placed on the contralateral side on the same day from the same manufacturer, with the same product id (identifier) and the same lot number, with successful results.Both neck regions were sutured using competitor's sutures, and the catheter was secured in place.It was then heparinized with 1.4 ml (milliliters) of 1000 u/l ( units per liter) heparin and covered.The procedure was completed.There was a blood loss of approximately 20 ml, but no blood transfusion was required.Medical or surgical intervention was not needed to prevent a permanent impairment of a function, and the event did not lead to or extend patient hospitalization.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the interventional radiology procedure in the hemodynamics area of the hospital, following asepsis and antisepsis under sedation, the catheter was placed in the left jugular vein.Following puncture, tunneling, and advancement of the catheter to the right atrium under fluoroscopic and ultrasound guidance, and progressive dilation to 15 french, leaving a peel away 15 french introducer.The catheter was then tunneled from the left supraclavicular portion into the left jugular region, where the 14.5 x 23 catheter introducer was placed and left in the vein.The catheter was tested for arterial lumen dysfunction, and the patency and blood return tests were unsuccessful.Kinking was ruled out by fluoroscopy.Even though traction maneuvers were performed to modify the catheter angulation, venous return did not improve.It was observed that the catheter was dysfunctional.The line was not hard to flush with the syringe, and there was no blood return prior to syringe flush.Heparin was used as an anticoagulant during the procedure, and reverse flow was unsuccessful.The catheter was flushed before installation without any issues.No other products were utilized with the device.The cleaning agent used was irrigation water, and there was no leak observed.The insertion site was treated (antisepsis) with 2% chlorhexidine gluconate and 70% isopropyl alcohol prior to product placement.Nothing unusual was observed on the device prior to use, and no other defects or damages were found.The catheter was not repaired, and there was no luer adapter issue.The first catheter was attempted to be repositioned, and its position was modified without success.Due to inadequate blood return, the catheter was removed.A flush was then performed on the internal jugular vein on the right side.Afterward, a new puncture was made, and 15 french dilators were advanced and tunneled from the right supraclavicular area into the left atrium, and a 19 "ali-shaped" dilator was inserted into the atrium.A new/second catheter was placed on the contralateral side on the same day from the same manufacturer, with the same product id (identifier) and the same lot number, with successful results.Both neck regions were sutured using competitor's sutures, and the catheter was secured in place.It was then heparinized with 1.4 ml (milliliters) of 1000 u/l (units per liter) heparin and covered.There were no anesthesia/sedation complications.The procedure was completed.There was a blood loss of approximately 20 ml due to the procedure, but no blood transfusion was required.Medical or surgical intervention was not needed to prevent a permanent impairment of a function, and the event did not lead to or extend patient hospitalization.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: g3, h3, h6.Additional information: mozarc medical conducted an investigation based upon all information received.The device was not returned, but photos were available for evaluation.Visual inspection noted one catheter that was inserted into a patient.Upon first inspection, the photos appeared to be x-ray scans, but without the returned device, flow return could not be determined or tested.It was reported that there was an insufficient flow issue.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all mozarc medical quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
jon cornell
15 hampshire street
mansfield, MA 02048
8772111850
MDR Report Key23711463
Report Number1282497-2025-00656
Device Sequence Number21512995
Product Code MSD
UDI-Device Identifier20884521013169
UDI-Public(01)20884521013169(17)291026(10)2430500212
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015
Device Catalogue Number8888145015
Device Lot Number2430500212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/12/2025
12/15/2025
12/15/2025
12/18/2025
02/25/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/15/2025
12/15/2025
12/19/2025
12/19/2025
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexUnknown
Patient Weight50 KG